RSS
TwitterFacebook

Crestor Muscle Injury Reports Higher Than Other Statins: Report

  • Written by: Staff Writers
  • 4 Comments

Contact A Lawyer

Have A Potential Case Reviewed By An Attorney

  • This field is for validation purposes and should be left unchanged.

The number of adverse event reports involving muscle problems with the cholesterol drug Crestor outnumbered reports associated with other statins, according to the findings of a new study.

Research conducted by AdverseEvents, Inc. (PDF), a company that has developed a new method of analyzing the FDA’s Adverse Event Reporting System (AERS) data, suggests that Crestor may put users at a higher risk of suffering myopathy, rhabdomyolysis and other muscle problems, when compared to similar cholesterol medications.

Crestor belongs to a family of drugs known as statins, which also includes Lipitor and Zocor as well.

Statins are already known to increase the risk of muscle problems, including the rare condition rhabdomyolysis, which causes muscle fibers to begin to break down and could lead to kidney failure or death. Although some scientific literature has suggested that the drugs share similar muscle related safety profiles, this new study suggests that may not be the case in large consumer populations.

According to the analysis, using a system called RxFilter, more than 150,000 muscle-related adverse events were reported to the FDA between January 1, 2004 and March 31, 2011, and included reports for Crestor, Lipitor, Zocor, Pravachol, Mevacor and Lescol, as well as generic and foreign equivalents. Crestor had the highest percent risk of muscle injury in six different categories, even after the company adjusted for possible stimulated reporting bias.

Researchers at AdverseEvents, Inc. suggested that they were surprised to find that Crestor side effects were the ones most likely to be linked to reports of muscle problems, as the drug is generally regarded as very safe.

Crestor (rosuvastatin) was approved by the FDA in 2003. The FDA has twice issued warnings that Crestor could cause heart, muscle and kidney problems.

In 2005, the non-profit consumer advocacy group, Public Citizen, filed a petition with the FDA calling for a Crestor recall to be issued due to the potential risk of health problems with Crestor and because there appear to be safer alternatives on the market. The FDA has not heeded the request, and Crestor has not been removed from the market.

In recent months, a growing number of product liability lawyers have begun reviewing Crestor lawsuits for individuals throughout the United States who developed heart problems like cardiomyopathy, diabetes and other injuries that may have been caused by side effects of Crestor.

Earlier this year, at the annual convention for the American Association for Justice, a Crestor litigation group was formed by a group of lawyers representing plaintiffs, so that they could meet and coordinate strategy against AstraZeneca regarding the possible cardiomyopathy lawsuits over Crestor.

Tags: , , , , ,

4 comments

  1. vince Reply

    My doctor called & told me to pick up some samples of crestor from his office & start taking it to lower my triglicrites. after taking the medication for a week or so i could hardly move & couldnt get out of bed without excruciating pain & screeming. it got so bad I couldnt walk it felt like i was walking on nails. I quit taking the drug & within 3 days I noticed a huge improvemet. I am now being treated for chronic muscle pain all over my body, I cant work because of the pain everyday. has anyone else experienced this? was given this medicine by my doctor with no warning of side affects at all.

  2. Anna Reply

    I wish to share my experience with this drug i was given for high cholesterol.The drug is called Tricor , and is generic for Crestor.But since i”ve been taking it my lower back hurts me like crazy , and you know i had”nt put much thought into it but i now realize that maybe it is caused by this drug.Because the Dr. even sent me out to have an ultra sound done on my kidneys because i’m forever having blood in my urine.And he has put me on antibiotics each time and they don”t seem to help at all.Is there something i can do to stop the pain?I”m so afraid to take anything.

  3. Catherine Reply

    I was put on a statin drug in the spring of 2011,I suffered severe neck spasms which I ended up in the hospital ; after stopping this drug my spasms subsided however i now have chronic neck pain..

  4. Joe Reply

    I have experienced severe leg cramps from Crestor even after I stopped taking it 8 months ago. However, I have found the leg cramps can be alleviated if I eat a Taiwan hot pepper. The pepers are very small but very hot. One pepper stops the pain for four days.

  • Share Your Comments

  • Have Your Comments Reviewed by a Lawyer

    Provide additional contact information if you want an attorney to review your comments and contact you about a potential case. This information will not be published.
  • NOTE: Providing information for review by an attorney does not form an attorney-client relationship.

  • This field is for validation purposes and should be left unchanged.